Ask an expert
Question

27 Aug 2007

Dementia with Lewy bodies
Hi,

My uncle 77 years old, was diagnosed with the above illness, they have perscribed EPILIM 200mg, he has been using it for 2months, but he is worse now. tell me is that the correct medicine that he is using.

many thanks
Answer 381 views
Expert
CyberShrink
cybershrink

01 Jan 0001

This is a very technical question, and only the best locasl psychiatrist or neurologist who examined him, could explain this EPilim is an anti-convulsant drug, also used as a mood stabilizer in Bipolar Disorder. It is possible that your uncle was having some fits, or was thought at risk of fits, and hence the choice of Epilim ; but some of its side-effects could also be troublesome -- I think the prescribing doctor needs to be advised that his condition seems to be getting worse, and asked to explain the ratonale for this treatment in this case
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9247 votes
No
66% - 17733 votes
Vote